Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 152, NWS Des Moines, IA

June 16, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 5:46 PM CDT for 4 counties in Iowa. It was in force for 59 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 5:46 PM CDT (22:46 UTC)
Expired
Jun 16, 2014, 6:45 PM CDT
In force
59 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:55 PM CDTHAIL 1Bradgate, IADELAYED REPORT
Jun 16, 5:56 PM CDTHAIL 1S Bradgate, IA
Jun 16, 6:07 PM CDTHAIL 1.754 W Humboldt, IA
Jun 16, 6:08 PM CDTHAIL 0.88Humboldt, IA
Jun 16, 6:09 PM CDTHAIL 0.75Humboldt, IA
Jun 16, 6:11 PM CDTHAIL 1.75Rutland, IA
Jun 16, 6:14 PM CDTHAIL 46 N Humboldt, IAHAIL MEASURDEC 3.5 INCHES IN DIAMETER
Jun 16, 6:15 PM CDTTSTM WND GST 50Sw Algona, IAPEA HAIL AND SMALL BRANCHES DOWN.
Jun 16, 6:15 PM CDTTSTM WND GST 62Algona Airport, IA
Jun 16, 6:25 PM CDTTORNADO2 Wsw Livermore, IATORNADO VIDEO FROM A STORM SPOTTER. TORNADO WAS IN OPEN COUNTRY AND THEN MOVED EAST SOUTHEAST FOR ABOUT 5 MINUTES
Jun 16, 6:30 PM CDTTSTM WND DMGAlgona, IA4-5 INCH DIAMETER TREE BRANCHES DOWN, DIME SIZE HAIL AND 2 INCHES OF PONDED WATER ON THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:25 PM CDTTornado WatchSPC8 hr
Jun 16, 5:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS53 KDMX 162246
SVRDMX
IAC081-091-109-197-162345-
/O.NEW.KDMX.SV.W.0152.140616T2246Z-140616T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  WESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  WESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 645 PM CDT

* AT 546 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES WEST OF SMITH POOL TO 8 MILES WEST OF ALGONA
  TO 10 MILES NORTHEAST OF MANSON...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BRITT...SMITH
  POOL...WEST BEND...KANAWHA...GOLDFIELD...BURT...WHITTEMORE...
  GILMORE CITY...TITONKA...WESLEY...LIVERMORE...CORWITH...BODE...LU
  VERNE...CRYSTAL LAKE AND RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4327 9397 4326 9397 4326 9378 4263 9379
      4263 9397 4264 9398 4265 9444 4316 9444
      4327 9406
TIME...MOT...LOC 2246Z 272DEG 34KT 4325 9423 4310 9439 4265 9442 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

COGIL
2 follow-up statements
565 
WWUS53 KDMX 162259
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT MON JUN 16 2014

IAC081-091-109-197-162345-
/O.CON.KDMX.SV.W.0152.000000T0000Z-140616T2345Z/
HUMBOLDT IA-KOSSUTH IA-HANCOCK IA-WRIGHT IA-
559 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR HUMBOLDT...SOUTHERN KOSSUTH...WESTERN HANCOCK AND WESTERN WRIGHT
COUNTIES...

AT 559 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF SMITH POOL TO NEAR ALGONA TO 5 MILES
SOUTHWEST OF HUMBOLDT...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BRITT...SMITH POOL...
WEST BEND...KANAWHA...GOLDFIELD...BURT...WHITTEMORE...GILMORE CITY...
TITONKA...WESLEY...LIVERMORE...CORWITH...BODE...LU VERNE...CRYSTAL
LAKE AND RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4327 9397 4326 9397 4326 9378 4263 9379
      4263 9397 4264 9398 4265 9444 4316 9444
      4327 9406
TIME...MOT...LOC 2259Z 272DEG 34KT 4325 9408 4310 9424 4265 9427 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

COGIL
207 
WWUS53 KDMX 162310
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT MON JUN 16 2014

IAC081-091-109-197-162345-
/O.CON.KDMX.SV.W.0152.000000T0000Z-140616T2345Z/
HUMBOLDT IA-KOSSUTH IA-HANCOCK IA-WRIGHT IA-
610 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR HUMBOLDT...SOUTHERN KOSSUTH...WESTERN HANCOCK AND WESTERN WRIGHT
COUNTIES...

AT 609 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF SMITH POOL TO 6 MILES EAST OF ALGONA
TO 5 MILES SOUTHEAST OF DAKOTA CITY...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BRITT...SMITH POOL...
WEST BEND...KANAWHA...GOLDFIELD...BURT...WHITTEMORE...GILMORE CITY...
TITONKA...WESLEY...LIVERMORE...CORWITH...BODE...LU VERNE...CRYSTAL
LAKE AND RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4327 9397 4326 9397 4326 9378 4263 9379
      4263 9397 4264 9398 4265 9444 4316 9444
      4327 9406
TIME...MOT...LOC 2309Z 272DEG 34KT 4325 9395 4310 9411 4265 9414 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:17 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 16, 3:17 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SENR IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...16/18Z
ISSUED AT 108 PM CDT MON JUN 16 2014

CONDITIONS GENERALLY REMAINING VFR AT THE TAF SITES THIS
AFTERNOON. BAND OF MVFR CIGS NEAR THE WARM FRONT THE ONLY
EXCEPTION. AREAS OF THUNDERSTORMS OVER NORTHWEST IA WILL
EXIT...WITH NEXT ROUND MOVING SOUTHEAST OUT OF SD. THIS WILL ROLL
ACROSS THE TAF SITES TONIGHT AND TRIED TO TIME IFR CONDITIONS
WITH THE PASSAGE OF THE AREA. GUSTY WLY WINDS ON TUE WITH VFR
THROUGH THE DAY.

OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS UNDER BUILDING RIDGE ALOFT. CONDITIONS WILL BE VFR THROUGH
THE MOST PART OUTSIDE OF THUNDERSTORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...MS JUN 14
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 16, 4:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     NON-TSTM WND DMG MANNING                 41.91N 95.06W
06/16/2014                   CARROLL            IA   TRAINED SPOTTER

            NUMEROUS 2 TO 3 INCH DIAMETER TREE BRANCHES
            ARE LITTERING YARDS IN MANNING. WIND GUSTS
            WERE ESTIMATED AT 45 TO 50 MPH. NON-TSTM WND
            DMG DURATION 45 MINUTES OBSERVER LOCATION
            MANNING

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 5:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 NNE ESTHERVILLE       43.41N 94.83W
06/16/2014  E1.75 INCH       EMMET              IA   TRAINED SPOTTER

0500 PM     TSTM WND DMG     1 NNE ESTHERVILLE       43.41N 94.83W
06/16/2014                   EMMET              IA   TRAINED SPOTTER

            TREE BRANCHES 6 TO 8 INCHES IN DIAMETER DOWN

0500 PM     HAIL             WALLINGFORD             43.32N 94.79W
06/16/2014  E1.00 INCH       EMMET              IA   FIRE DEPT/RESCUE

&&

MS JUN 14
Local storm report, Jun 16, 5:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             WALLINGFORD             43.32N 94.79W
06/16/2014  E1.00 INCH       EMMET              IA   FIRE DEPT/RESCUE

&&

MS JUN 14
Local storm report, Jun 16, 5:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND GST     ESTHERVILLE AIRPORT     43.41N 94.75W
06/16/2014  M67 MPH          EMMET              IA   AWOS

&&

MS JUN 14
Local storm report, Jun 16, 5:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DOLLIVER                43.46N 94.61W
06/16/2014  M0.88 INCH       EMMET              IA   EMERGENCY MNGR

&&

FBOKSA
Local storm report, Jun 16, 5:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND GST     ESTHERVILLE AIRPORT     43.41N 94.75W
06/16/2014  M80 MPH          EMMET              IA   ASOS

&&

MS JUN 14

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:00 PM CDTSpecial Weather StatementDMXCrawford45 min
Jun 16, 1:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford68 min
Jun 16, 1:13 PM CDTSevere Thunderstorm WarningDMXSac32 min
Jun 16, 2:57 PM CDTSpecial Weather StatementDMXJasper63 min
Jun 16, 3:28 PM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more12 hr
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningDMXEmmet43 min
Jun 16, 5:09 PM CDTFlash Flood WarningDMXEmmet, Kossuth, Palo Alto6 hr
Jun 16, 5:11 PM CDTTornado WarningDMXEmmet, Kossuth34 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas62 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningDMXKossuth62 min
Jun 16, 5:33 PM CDTTornado WarningDMXPalo Alto42 min
Jun 16, 5:51 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago, Worth54 min
Jun 16, 5:56 PM CDTTornado WarningDMXKossuth, Palo Alto34 min
Jun 16, 6:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright64 min
Jun 16, 6:33 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min
Jun 16, 6:33 PM CDTTornado WarningDMXCerro Gordo, Hancock, Worth27 min
Jun 16, 6:35 PM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright9 hr
Jun 16, 6:36 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas24 min
Jun 16, 6:43 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Worth47 min
Jun 16, 6:49 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Worth26 min
Jun 16, 6:53 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Franklin, Hancock, Wright37 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.